Hi Dr. Spry, I am diabetic and have high blood pressure. Over the past several years I have noticed my GFR fluctuates anywhere from 41 to 65 ( I am white) . My BUN runs around 23 and my Creat varies between .95 and 1.17. I am on 2 blood pressure meds…Losarten 100 mg QD (started in 2012) and Hydrodiuril 25mg (started in 3/2016) I am on oral hypoglycemics & my A1c is over 8. My GP does not feel I need to be concerned about these numbers. What would cause such large fluctuations in the GFR and do I go above my doc and seek a nephrologist? My BP seems fairly controlled with current meds. (Usually 130/60 – 74) I do have severe degenerative bone/joint disease and have cut my diclofenac 75mg to one pill every other day just to keep being able to walk. I dont smoke nor drink nor use added salt.

The Diclofenac that you are taking causes both high blood pressure and can worsen kidney function.  The diclofenac will interfere with your blood pressure medications and make control of high blood pressure much more difficult.   I also recommend better control of your diabetes.  I suggest a target Hemoglobin A1C between 6.0 and 7.0 %.  Blood sugars that are out of control can lead to an elevation of the serum creatinine as well.

 

Advertisements
This entry was posted in Ask the Doctor, Chronic Kidney Disease, Diabetes, Hypertension/High Blood Pressure, Kidney-Related Health Questions, Medication and Kidney Disease, Medication and Kidney Function, Symptoms and Side Effects, Treatments. Bookmark the permalink.